MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient had biventricular assist device assist (bivad) with right ventricular assist device (rvad) flow dropped.Log files for left ventricular assist device (lvad) contained power cable disconnect/low power hazard/no external power on (b)(6) 2023 and (b)(6) 2023.This was caused by power to the mpu being briefly interrupted.There was no pump interruption during these events.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
Further review of the submitted lvad log files revealed that the abnormal power cable disconnect/low power hazard/no external power events were related to the operation of the power module patient cable, and not the mobile power unit.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical alarms while connected to the power module was confirmed by review of the submitted lvad log file.The submitted log file contained about 15 days of data ((b)(6) 2023 to (b)(6) 2023 per timestamp).Intermittently throughout the data while the controller was connected to the power module, atypical power cable disconnect, low voltage, and no external power alarms were observed.These alarms activated due to the voltage of both power cables simultaneously fluctuating below the designed alarm thresholds.The abnormal alarms resolved shortly after their activation, either when a power source exchange was performed or when the voltages of the cables returned to normal values on their own.The controller¿s ability to operate the pump was unaffected by the fluctuations and alarms, as the pump maintained a speed above the low-speed limit throughout the data.The device history records for the patient cable were unable to be reviewed, as its lot number was not provided.The power module patient cable (lot number: unknown) was not exchanged and no products were returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.The heartmate 3 patient handbook (rev.D - section 5 entitled ¿alarms and troubleshooting¿) covers all alarms (visual and audible), including power cable disconnect, no external power, and low voltage, and the actions to take if the alarms cannot be resolved.The heartmate 3 patient handbook (rev.D - section 6, entitled "caring for the equipment") describes how to care for and clean all equipment, including the power module patient cable.The heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17334873
Report Number2916596-2023-04772
Device Sequence Number15072327
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public00813024010784
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American